Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2000, 2:46 PM EDT for Jasper County, South Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 2:46 PM EDT (18:46 UTC)
- Expired
- Jun 14, 2000, 3:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Jasper County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:00 PM EDT | Hail 0.75 | Ridgeland, SC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2200 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 141847 SVRCHS SCC053-141915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 246 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JASPER COUNTY IN SOUTHERN SOUTH CAROLINA THIS INCLUDES THE CITY OF RIDGELAND * UNTIL 315 PM EDT * AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GILLISONVILLE...OR ABOUT 7 MILES NORTH OF RIDGELAND...MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE POCOTALIGO...GRAYS AND COOSAWHATCHIE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENTx AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHARLESTON. $$ RVT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:55 AM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 14, 9:55 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 955 AM EDT WED JUN 14 2000 CHS/JAX 12Z RAOBS SIMILAR WITH HIGH INSTABILITY AND PW. MID LVL TEMPS DEFINITELY COOLER THIS MORNING BUT MID/UPPER LVL FEATURES REMAIN WEAK AND SUBTLE. WATER VAPOR IMAGERY SHOWS A WEAK VORT MAX MOVG NE JUST W OF OUR CWFA WITH A SHEAR AXIS ACROSS THE NRN S CAROLINA COAST. GIVEN THE MID SUMMER-LIKE THERMODYNAMICS THIS AFTN...EXISTING BOUNDARIES AND WEAK DIFLUENCE ALOFT...EXPECT SCT COVERAGE OF TSTMS. MODIFIED RAOBS AND MAPS MODEL INDICATE CAPES APPROACHING 4K J/KG WITH SOME DOWNBURST POTENTIAL. A FEW PULSE SVR STORMS A GOOD BET LATER TDA. FOR THE ZFP...WILL RAISE POPS TO 30 PCNT ACROSS SOME INLAND ZONES. MAX TEMPS LOOK GOOD FROM PERSISTENCE AND THICKNESS PERSPECTIVE. CWF: CURRENT OBSERVATIONS AND SHORT RANGE MODELS SUPPORT CURRENT FCST AND WILL CONTINUE WITH SSW FLOW LESS THAN 15 KT FOR THIS AFTN. .CHS... SC...NONE. GA.H..NONE. RVT
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:32 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 28 min |
| Jun 14, 3:49 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.